MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS STENT DELIVERY SYSTEM 4MMX20MM; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS STENT DELIVERY SYSTEM 4MMX20MM; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number M003SFD040200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Neurological Deficit/Dysfunction (1982)
Date of Event 08/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Subject device remains implanted.
 
Event or Problem Description
It was reported that approximately 1 month and half post stenting of a flow diverter (subject device), the patient suffered a stroke with right-sided hemiparesis and dysphasia that requiring percutaneous endoscopic gastrostomy (peg) tube.According to the physician, the reason for the stroke was that the perforators were coming out of the aneurysm dome in the middle cerebral artery m1 segment.It is understood that the subject device implantation contributed to the blockage of the perforator leading to stroke.
 
Additional Manufacturer Narrative
The device history record confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, physical as well as a functional testing could not be performed.The reported event could not be confirmed; however, the reported patient stroke and patient complications of neurological deficits a known risks associated with endovascular procedures and noted as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complication was assigned to this event.
 
Event or Problem Description

Brand Name
SURPASS STENT DELIVERY SYSTEM 4MMX20MM
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8985752
Report Number3008881809-2019-00264
Device Sequence Number19616249
Product Code OUT
UDI-Device Identifier07613252648734
UDI-Public07613252648734
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P170024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/08/2020
Device Catalogue NumberM003SFD040200
Device Lot Number21130975
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age67 YR